MAUDE Adverse Event Report: AVANOS MEDICAL INC. ON-Q ANTIMICROBIAL EXPANSION KITS WITH SILVERSOAKER CATHETER 5 IN (12.5 CM); ON-Q CATHETERS-SILVERSOAKER

AVANOS MEDICAL INC. ON-Q ANTIMICROBIAL EXPANSION KITS WITH SILVERSOAKER CATHETER 5 IN (12.5 CM); ON-Q CATHETERS-SILVERSOAKER
Model Number PM020-A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.A review of the device history record is in-progress.All information reasonably known as of (b)(6) 2021 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).
 
Event or Problem Description
It was reported that one of the catheters placed in the patient after a total knee replacement surgery broke."the patient was staying overnight after the procedure and this incident happened sometime during the night.The catheter was secured with skin glue, steri strips and tegaderm after being placed.Even if the patient rolled over while sleeping, this would have taken some amount of force to break where it did.The pain ball was out of the way of the patients leg and on the bed next to them." per additional information received via the sales representative, the catheter piece was removed from the patient.There was no injury to the patient.
 
Additional Manufacturer Narrative
Correction: d4, lot number provided by the customer was not a valid lot number.Lot number changed to unknown.A review of the device history record is not possible as a valid lot number was not provided.One used catheter was returned for evaluation.Only the proximal portion of the catheter with a blue female luer hub attached was returned.The main length of the catheter was not returned.The break occurred at approximately 5.2cm from the proximal end, therefore the complaint is confirmed as reported.However, no root cause could be determined.All information reasonably known as of 13 jul 2021 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
ON-Q ANTIMICROBIAL EXPANSION KITS WITH SILVERSOAKER CATHETER 5 IN (12.5 CM)
Common Device Name
ON-Q CATHETERS-SILVERSOAKER
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key11821902
Report Number2026095-2021-00057
Device Sequence Number3535359
Product Code BSO
UDI-Device Identifier00193494135355
UDI-Public00193494135355
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K051401
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPM020-A
Device Catalogue NumberN/A
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/23/2021
Supplement Date Received by Manufacturer07/06/2021
Initial Report FDA Received Date05/13/2021
Supplement Report FDA Received Date07/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR
Patient Weight62